Sensitive skin after tt with mr.

I am just over 3 weeks po and for the past few days my skin all over my abdomen has become super sensitive, in a painful way. I can't wear anything that is loose and rubs on it and definitely no pants! This is from above my incision to under my rib cage. Is this just part of the nerves repairing? Thank you in advance for taking the time to answer.

Doctor Answers 2

Sensitive Skin Post-Op

Hello and thank you for your question! I am so sorry to hear about he discomfort you are feeling. There can definitely tend to be skin troubles resulting from the incisions of the tummy tuck. It may take several months for tummy tuck scars to soften, for sensation to return, and for relaxing of the tight sensation in the abdomen. In the case of extensive surgery, abdominoplasty recovery can be uncomfortable and may take longer. Scars may stay red, become thick or widen. It can take 12-18 months for the scars to settle. These can be improved with topical treatments such as BioCorneum, Scar Guard , Scar Fade and Mederma. Redness can be improved with laser treatments and the scars can be kept narrow with products such as Embrace.  On occasion, keloids or hypertrophic scars can develop and will need treatment including Kenalog, 5FU and laser.Now, if you are feeling a great deal of discomfort or pain, you should likely visit your surgeon to have the area evaluated in person and ensure that there are no infections or other problems with healing. Best of luck!


Orange County Plastic Surgeon
5.0 out of 5 stars 96 reviews

Tummy sensativity

If you are a smoker, that could add to the problem, but ask your doctor for Lyrica, 75 mg in evening. Can double dosage but this is a good safe drug for sensativity.

Robert V. Mandraccia, MD
Fort Myers Plastic Surgeon
4.6 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.